Alert archive / Oklahoma / Frost Advisories in 2012

Frost Advisory 2, NWS Norman, OK

October 7, 201239 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this frost advisory at Oct 7, 2012, 3:13 PM CDT for 39 counties in Oklahoma; 8 counties in Texas. It took effect at Oct 8, 2012, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 3:13 PM CDT (20:13 UTC)
In effect from
Oct 8, 2012, 1:00 AM CDT
Expired
Oct 8, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS Norman, OK
All 47 counties

Atoka County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS74 KOUN 072013
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT SUN OCT 7 2012

OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-080415-
/O.NEW.KOUN.FR.Y.0002.121008T0600Z-121008T1400Z/
GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
313 PM CDT SUN OCT 7 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE 33 TO 37 RANGE AT
  MOST LOCATIONS. WITH SKIES EXPECTED TO CLEAR THIS EVENING AND
  OVERNIGHT...AND WINDS BECOME LIGHT...FROST IS EXPECTED TO FORM.

*IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
3 follow-up statements
427 
WWUS74 KOUN 080057
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT SUN OCT 7 2012

OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-080900-
/O.CON.KOUN.FR.Y.0002.121008T0600Z-121008T1400Z/
GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
757 PM CDT SUN OCT 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE 33 TO 37 RANGE AT 
  MOST LOCATIONS. WITH SKIES EXPECTED TO CLEAR THIS EVENING AND 
  OVERNIGHT...AND WINDS BECOME LIGHT...FROST IS EXPECTED TO 
  FORM. 

*IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
479 
WWUS74 KOUN 080546
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT MON OCT 8 2012

OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-081400-
/O.CON.KOUN.FR.Y.0002.121008T0600Z-121008T1400Z/
GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1246 AM CDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE 33 TO 37 RANGE AT
  MOST LOCATIONS. WITH CLEAR SKIES EXPECTED OVERNIGHT...AND LIGHT
  AND VARIABLE TO CALM WINDS...WIDESPREAD FROST IS EXPECTED.

*IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$

AUSTIN
509 
WWUS74 KOUN 080839
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CDT MON OCT 8 2012

OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-081400-
/O.CON.KOUN.FR.Y.0002.000000T0000Z-121008T1400Z/
GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
339 AM CDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... 

* TEMPERATURES 32 TO 37 DEGREES. WIDESPREAD FROST IS EXPECTED.

*IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Oct 7, 12:41 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Oct 7, 12:41 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1241 PM CDT SUN OCT 7 2012

.AVIATION...
07/18Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL. BKN/OVC MID-LEVEL
CLOUDS WILL BE SEEN AS S/WV TROF MOVES OVER THE REGION. WIDESPREAD
VIRGA EXPECTED WITH SOME VERY LIGHT AND BRIEF SHOWERS POSSIBLE
ACROSS CENTRAL PORTIONS OF OKLAHOMA. WILL MENTION VCSH IN AFFECTED
TERMINALS. SOUTHWEST WINDS WILL BECOME GUSTY AFTER 14Z ACROSS
WESTERN OKLAHOMA TERMINALS.

&&

.DISCUSSION...
TEMPERATURES DROPPED INTO THE MID 20S EARLY THIS MORNING ACROSS
NORTHWESTERN OK...AND INTO THE MID TO UPPER 30S FOR MOST OTHER
LOCATIONS NORTH OF I40. A SLOW WARMUP IS EXPECTED TODAY...WITH THE
WARMEST TEMPERATURES LIKELY ACROSS NORTHERN OK WHERE SKIES WILL
REMAIN CLEARER. SHOWERS WILL CONTINUE THROUGHOUT TODAY ACROSS
CENTRAL AND SOUTH CENTRAL OKLAHOMA AS A SHORTWAVE TROUGH MAKES ITS
WAY OUT OF CO. IN ADDITION...OUN/S SOUNDING THIS MORNING SUGGESTS
SLEET MAY ACCOMPANY THESE SHOWERS AND WE HAVE ALREADY RECEIVED ONE
REPORT FROM SULPHUR. THE LIGHT SLEET SHOULD END LATER THIS
AFTERNOON AS THE MELTING LAYER WARMS...ALTHOUGH IT WOULD NOT BE
SURPRISING TO SEE SOME SNOW FLAKES FALLING CLOSE TO SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  36  67  47 /  30  10   0   0
HOBART OK         51  34  67  46 /  40  10   0   0
WICHITA FALLS TX  55  37  69  53 /  20  10   0   0
GAGE OK           50  30  69  45 /  20   0   0   0
PONCA CITY OK     55  33  70  48 /  10  10   0   0
DURANT OK         56  35  69  48 /  20  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/11
Hazardous weather outlook, Oct 7, 12:05 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT SUN OCT 7 2012

OKZ004>048-050>052-TXZ083>090-081715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A COLD...DRY...AND STABLE AIRMASS WILL CONTINUE TO SPREAD OVER
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.
THEREFORE...THUNDERSTORMS ARE NOT ANTICIPATED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY OCT 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH AREAS
OF FROST DEVELOPING ACROSS THE REGION BY EARLY MONDAY MORNING.
BRING DELICATE PLANTS INDOORS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A PERIOD OF DRY WEATHER IS ANTICIPATED THROUGH MID WEEK WITH
WARMING TEMPERATURES. A LARGE UPPER LEVEL STORM SYSTEM WILL
MOVE OVER SOUTHERN CALIFORNIA LATE THIS WEEK. AS A
RESULT...THUNDERSTORM CHANCES WILL INCREASE LATE THIS WEEK THROUGH
NEXT WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER DOES NOT APPEAR
LIKELY AT THIS TIME...SOME STRONG TO SEVERE STORMS MAY DEVELOP
FRIDAY AND SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
500 AM CDT MONDAY.

Nearby

Frost Advisories in Oklahoma, 2012Frost Advisories in Texas, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.